OSCON: Java 2011 Schedule

Below are the confirmed and scheduled talks (schedule subject to change).

Customize Your Own Schedule

Create your own OSCON: Java schedule using the personal scheduler function. Mark the keynotes, workshops, sessions, and events you want to attend by clicking on the calendar icon [calendar icon] next to each listing. Then click on "personal schedule" below and get your own customized schedule generated.

Oregon Ballroom 201
10:40am JVM Bytecode for Dummies Charles Nutter (Engine Yard, Inc)
1:40pm Lightning Fast Clojure Aaron Bedra (Relevance, Inc.)
Oregon Ballroom 202
10:40am Visage Android Hands-on Lab Stephen Chin (Oracle)
1:40pm jQuery Workshop Nathaniel Schutta (Pivotal)
9:00am Plenary
Room: Portland Ballroom
Wednesday Keynotes
9:05am Plenary
Room: Portland Ballroom
The Future Of Community Jono Bacon (Jono Bacon Consulting)
9:20am Plenary
Room: Portland Ballroom
Frank Willison Memorial Award 2011 Steve Holden (Holden Web LLC)
9:25am Plenary
Room: Portland Ballroom
Behind The Scenes: Microsoft, Open Source, And Interoperability - What's Ahead! by Microsoft Gianugo Rabellino (Microsoft)
9:40am Plenary
Room: Portland Ballroom
Hacking Space Exploration Ariel Waldman (Spacehack.org & Science Hack Day)
9:55am Plenary
Room: Portland Ballroom
Special Announcement
10:10am Morning Break
Room: Exhibit Hall D
3:10pm Afternoon Break
Room: Exhibit Hall D
7:00pm Plenary
Room: See BoF Schedule for Locations
Wednesday Birds of a Feather Sessions
5:40pm Event
Room: Expo Hall
Booth Crawl
10:40am-12:10pm (1h 30m) Java: JVM
JVM Bytecode for Dummies
Charles Nutter (Engine Yard, Inc)
You've written applications for the JVM, using various frameworks and maybe even various languages. You understand how to rig up the CLASSPATH, get .class files to load, compile source, and set up an IDE. But you've always wanted a better understanding of the plumbing underneath. How does JVM bytecode work? What happens to bytecode after you hand it off to the JVM?
1:40pm-3:10pm (1h 30m) Java: JVM
Lightning Fast Clojure
Aaron Bedra (Relevance, Inc.)
Over the past couple of years, Clojure has made a significant impact in the JVM language world. For those of you who are afraid a dynamic language on the JVM won't be fast enough to solve your problems, this is your chance to see Clojure shine!
4:10pm-5:40pm (1h 30m) Java: Server
Learning Nuts & Bolts of Java EE 6 in a Code Intensive Tutorial
Arun Gupta (Oracle)
Java EE 6 is an extreme makeover from previous versions and allows to author web applications using light-weight and easy-to-use APIs and tools. This demo-intensive workshop will introduce attendees to Java EE 6 technologies and how it can help them build a web application very easily using IDEs.
10:40am-12:10pm (1h 30m) Java: JVM
Visage Android Hands-on Lab
Stephen Chin (Oracle)
Visage is the successor to the JavaFX Script Language, a domain-specific language for writing UIs. It excels at rapid application design and can be used on any platform that supports Java. In this lab you will have an opportunity to write Visage applications that deploy to and run on Android mobile devices. No prior experience with Android or Visage development is required.
1:40pm-3:10pm (1h 30m) Java: JVM
jQuery Workshop
Nathaniel Schutta (Pivotal)
Looking for an excuse to do some hands on experimenting with jQuery, the write less do more JavaScript library? Look no further than this workshop where we'll look at a variety of common jQuery uses!
4:10pm-5:40pm (1h 30m) Java: Client
Building Mobile Apps With jQuery For Any Device In The Cloud
Max Katz (Exadel)
Learn how to build JSF Ajax applications with RichFaces - a rich framework for JSF. RichFaces comes with over 100 rich and Ajax components, Skins, client-side validation, and a component development kit (CDK). This session will include numerous live code examples.
9:00am-9:05am (5m)
Wednesday Keynotes
Keynotes today will be shared by OSCON, OSCON Data, and OSCON Java.
9:05am-9:20am (15m) Keynote
The Future Of Community
Jono Bacon (Jono Bacon Consulting)
In this new keynote, Jono Bacon, author of The Art of Community (O'Reilly), founder of the Community Leadership Summit and award-winning Community Manager for the global Ubuntu community, talks about the new opportunities and challenges we face in understanding the art and science of community leadership.
9:20am-9:25am (5m) Keynote
Frank Willison Memorial Award 2011
Steve Holden (Holden Web LLC)
.
9:25am-9:40am (15m) Keynote
Behind The Scenes: Microsoft, Open Source, And Interoperability - What's Ahead! by Microsoft
Gianugo Rabellino (Microsoft)
The world is changing, and so is Microsoft. We are continuing down the path of even greater openness and interoperability in new ways . . . not just in development, but rising to meet the challenges and opportunities of the cloud and becoming flexible and nimble in the world of mobile.
9:40am-9:55am (15m) Keynote
Hacking Space Exploration
Ariel Waldman (Spacehack.org & Science Hack Day)
From launching robots into space to discovering distant galaxies: how people are creating open source space exploration and hacking science.
9:55am-10:10am (15m) Keynote
Special Announcement
.
10:10am-10:40am (30m)
Break: Morning Break
3:10pm-4:10pm (1h)
Break: Afternoon Break
7:00pm-11:00pm (4h) Event
Wednesday Birds of a Feather Sessions
Birds of a Feather (BoF) sessions provide face to face exposure to those interested in the same projects and concepts. BoFs can be organized for individual projects or broader topics (best practices, open data, standards). BoFs are entirely up to you. We post your topic and provide the space and time. You provide the engaging topic.
5:40pm-7:00pm (1h 20m) Event
Booth Crawl
Quench your thirst with vendor-hosted libations and snacks while you check out all the cool stuff in the expo hall.